Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 100, NWS Tulsa, OK

May 2, 2022Choctaw County, Pushmataha County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at May 2, 2022, 3:47 AM CDT for Choctaw County, Pushmataha County, Oklahoma. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 2, 2022, 3:47 AM CDT (08:47 UTC)
Expired
May 2, 2022, 4:21 AM CDT
In force
34 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Choctaw County, OK, Pushmataha County, OK

The radar

The Western Arkansas radar (KSRX), 156 km from the middle of the area, began a volume at 08:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 31, 10:35 PM CSTSevere Thunderstorm WatchSPC353 days

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 8.8 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2022-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 120 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2022-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
120 J/kg
Mixed-layer CIN
-313 J/kg
Mixed-layer LCL
1945 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
195 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 3:33 AM CDT, 14 minutes earlier.

Area forecast discussion, May 2, 3:33 AM CDT, 14 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
333 AM CDT Mon May 2 2022

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(Today and Tonight)
Issued at 330 AM CDT Mon May 2 2022

Widespread showers and storms spreading into the forecast area
early this morning will continue eastward with precip coverage
tapering off from west to east through the morning. The corridor
of heavier and more widespread precip across N TX through SE OK
is generally south of most all guidance. This raises uncertainty
on guidance depiction of the warm frontal advance through the
first part of the day, however the moisture quality currently in
place south of the warm front does raise confidence in a corridor
of rapid warm sector recovery by late afternoon.
Any storms that can develop in vicinity of the lifting warm front
through the afternoon would pose a severe weather risk. This
corridor is likely to extend across E Central OK through western
AR. A more focused area of forcing will develop over N Central OK
/ Southern KS immediately east of a sharpening dryline. Scattered
storms are probable by late afternoon in this vicinity within a
strongly unstable and highly sheared environment. All modes of
severe weather would accompany these initial storms with a window
for significant severe weather possibly spreading into northeast
OK. Forecast soundings suggest multiple vertical zones of rather
weak storm relative winds which may limit duration of sustained
cells, and when coupled with an expected surging cold front by
early evening, a transition toward more linear storm mode is
likely. While this mode may lessen the tornadic potential,
orientation of the passing mid level jet suggests a window for
significant straight line wind potential primarily across NE OK
and possibly into far NW AR. The front will make quick progress
southeastward through the evening and eventually a more elevated
convective line is likely with a lessening severe potential.

Heavy rainfall will remain a concern through tonight. The ongoing
coverage and placement of the early morning rains raises concerns
on the near term placement of heaviest totals, however a good
signal for hvy rains continues through tonight. A flood watch has
been issued accordingly.

&&

.LONG TERM...
(Tuesday through Sunday)
Issued at 330 AM CDT Mon May 2 2022

Tuesday remains forecast as a lull in convective potential. The
next strong wave currently moving ashore the Pacific NW is
forecast to track into the Four Corners region by Wednesday
morning and pass through the Plains by late Thursday. Warm front
returns northward into the forecast area early Wednesday marking
and uptick in thunderstorm chances. The system warm sector
develops quickly northward with storms developing west of the forecast
area by Wednesday afternoon and spreading east with increasing
coverage through Wednesday night. An unstable and strongly sheared
warm sector is expected and severe weather is again likely
through Wednesday night. Heavy rainfall is also likely and the
combined influence from Monday's event will likely lead to at
least localized flooding concerns. Precip chances taper off from
west to east Thursday as the upper wave passes with dry weather
likely Friday through Saturday. A highly amplified flow pattern is
shown to develop by early next week with deep troughing
persistent across the western states. This pattern evolution
carries considerable uncertainty however similar patterns often
lead to multiple days of showers and storms.

&&

.AVIATION...
(06Z TAFS)
Issued at 1226 AM CDT Mon May 2 2022

TSRA will impact the OK sites after 08z, and the NW AR sites after 10z
VFR cigs will lower after 12z to MVFR/IFR categories, with recovery to
MVFR expected as TSRA coverage diminishes from west to east from late
morning/early afternoon. Focus for additional storms will come after
00Z at the NE OK sites along an approaching cold front, possibly
impacting the NW AR sites at the tail end of the valid period.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   75  50  68  54 /  90  80   0  20
FSM   77  58  72  60 / 100  90  20  20
MLC   78  52  68  58 /  80  90  10  20
BVO   73  48  67  52 / 100  80   0  10
FYV   73  54  70  54 / 100  90  10  20
BYV   70  54  68  54 / 100  90  10  20
MKO   76  51  67  56 / 100  90  10  20
MIO   71  50  65  52 / 100  90   0  20
F10   77  50  67  56 /  80  80  10  20
HHW   80  58  72  62 /  50  70  30  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch from 10 AM CDT this morning through Tuesday morning
     for OKZ058-063.

AR...Flood Watch from 10 AM CDT this morning through Tuesday morning
     for ARZ001-002-010-011.

&&

SHORT TERM...07
LONG TERM....07
AVIATION...23
Hazardous weather outlook, May 1, 4:45 PM CDT, 11 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
445 PM CDT Sun May 1 2022

ARZ001-002-010-011-019-020-029-OKZ049-053>076-021000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
445 PM CDT Sun May 1 2022

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Evening and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Mainly Along and South of Interstate 40.
	ONSET...After Midnight.

HEAVY RAIN.
	RISK...Limited.
	AREA...Mainly Southeast Oklahoma.
	ONSET...After Midnight.

DISCUSSION...
Thunderstorms will increase from west to east after midnight with
widespread coverage expected by sunrise Monday. Elevated instability
will increase overnight, and isolated severe storms will be
possible. Large hail will be the primary hazard. Additionally,
locally heavy rainfall is possible across parts of southeast
Oklahoma.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY...Severe Thunderstorm Potential...High Wind Potential...
         Heavy Rain Potential.
TUESDAY...Thunderstorm Potential.
WEDNESDAY...Severe Thunderstorm Potential...High Wind Potential...
            Heavy Rain Potential.
THURSDAY...Thunderstorm Potential...High Wind Potential.
FRIDAY...High Wind Potential.
SATURDAY...No Hazards.

EXTENDED DISCUSSION...
Widespread thunderstorms will be ongoing Monday morning with a
risk of isolated severe weather. The morning thunderstorms will
gradually end from west to east. Conditions will become increasingly
unstable late Monday afternoon across parts of eastern Oklahoma.
Storms may again develop by late afternoon along a dryline located
through central Oklahoma. If these storms develop they will
likely become severe as they move into northeast Oklahoma and pose
a risk of large hail, damaging winds, and tornadoes. Storm
chances will increase Monday evening as a cold front pushes
south into northeast Oklahoma, and these storms will also pose a
risk of severe weather. The cold front will sweep south Monday
night with a continued risk of severe weather and locally heavy
rainfall.

The active weather pattern continues with the next storm system
increasing thunderstorm chances early Wednesday. Conditions are
likely to become increasingly favorable for severe weather by
Wednesday afternoon and severe weather along with additional heavy
rainfall appears likely Wednesday evening through Wednesday night.
Thunderstorm chances will decrease on Thursday.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 2:53 AM CDTFlood WatchTSADelaware, Ottawa21 hr
May 2, 3:57 AM CDTSpecial Weather StatementTSALatimer, Pushmataha33 min
May 2, 4:02 AM CDTSpecial Weather StatementTSAChoctaw28 min
May 2, 4:19 AM CDTSpecial Weather StatementTSALeFlore26 min
May 2, 4:47 AM CDTSpecial Weather StatementTSALeFlore43 min
May 2, 5:14 AM CDTSpecial Weather StatementTSALatimer, Pushmataha46 min
May 2, 5:51 AM CDTSpecial Weather StatementTSALeFlore39 min
May 2, 8:21 AM CDTRiver Flood WarningTSACherokee6 days
May 2, 8:24 AM CDTRiver Flood AdvisoryTSAAdair, Cherokee, Delaware48 hr
May 2, 8:26 AM CDTRiver Flood AdvisoryTSACherokee, Delaware28 hr
May 2, 8:59 AM CDTSpecial Weather StatementTSAPittsburg31 min
May 2, 3:09 PM CDTSpecial Weather StatementTSAHaskell36 min
May 2, 3:24 PM CDTSpecial Weather StatementTSASequoyah36 min
May 2, 3:40 PM CDTSpecial Weather StatementTSASequoyah35 min
May 2, 4:08 PM CDTSpecial Weather StatementTSALeFlore37 min
May 2, 4:29 PM CDTSpecial Weather StatementTSASequoyah31 min
May 2, 4:41 PM CDTSpecial Weather StatementTSALeFlore34 min
May 2, 4:58 PM CDTSevere Thunderstorm WarningTSALeFlore47 min
May 2, 5:23 PM CDTTornado WarningTSALeFlore52 min
May 2, 5:35 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee55 min
May 2, 6:00 PM CDTTornado Warning Tornado observedTSAOsage, Pawnee45 min
May 2, 6:24 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee51 min
May 2, 6:26 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee49 min
May 2, 6:34 PM CDTTornado WarningTSACreek, Pawnee41 min
May 2, 6:50 PM CDTTornado WarningTSAOsage, Pawnee24 min
May 2, 6:56 PM CDTSevere Thunderstorm Warning Considerable damage threatTSACreek, Okfuskee, Okmulgee, Osage, Pawnee, Rogers and 1 more49 min
May 2, 5:23 AM CDTSpecial Weather StatementTSACrawford, Sebastian52 min
May 2, 4:20 PM CDTSpecial Weather StatementTSACrawford25 min
May 2, 6:11 PM CDTSevere Thunderstorm WarningTSAFranklin, Sebastian34 min
May 2, 6:44 PM CDTSpecial Weather StatementTSALogan46 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.